Alert archive / Wyoming / High Wind Watches in 2016

High Wind Watch 12, NWS Cheyenne, WY

March 1, 20164 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Mar 1, 2016, 2:17 AM MST for 4 counties in Wyoming. It took effect at Mar 2, 2016, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 1, 2016, 2:17 AM MST (09:17 UTC)
In effect from
Mar 2, 2016, 11:00 AM MST
Expired
Mar 1, 2016, 1:17 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
2620 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

260 
WWUS75 KCYS 010917
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
217 AM MST TUE MAR 1 2016

...STRONG WINDS EXPECTED ONCE AGAIN FOR PORTIONS OF SOUTHEAST
WYOMING LATE TONIGHT AND WEDNESDAY...

WYZ106-110-116-117-011730-
/O.NEW.KCYS.HW.W.0013.160302T0300Z-160303T0300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
217 AM MST TUE MAR 1 2016

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST
WEDNESDAY. 

* TIMING...WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING AND
  REMAIN STRONG THROUGH MUCH OF WEDNESDAY. WINDS COULD DIMINISH
  SOME AROUND SUNRISE WEDNESDAY BEFORE INCREASING AGAIN BY LATE
  MORNING. 

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES. THE STRONGEST WINDS WILL
  OCCUR ALONG INTERSTATE 80 NEAR ARLINGTON...AND THE INTERSTATE 80
  SUMMIT BETWEEN LARAMIE AND CHEYENNE. THIS ALSO INCLUDES BORDEAUX
  ALONG INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. THERE IS AN
  ENHANCED RISK FOR VEHICLE BLOWOVERS IN THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ107-109-115-118-011730-
/O.NEW.KCYS.HW.A.0012.160302T1800Z-160303T0300Z/
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...RAWLINS...SINCLAIR...HANNA...LARAMIE...CHEYENNE
217 AM MST TUE MAR 1 2016

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* TIMING...11 AM MST THROUGH 8 PM MST WEDNESDAY. 

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATE
  80 BETWEEN RAWLINS AND CHEYENNE...AND MUCH OF INTERSTATE 25
  BETWEEN DOUGLAS AND THE COLORADO STATE LINE. THERE WILL BE AN
  ENHANCED RISK FOR VEHICLE BLOWOVERS IN THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAMMER
1 follow-up statement
368 
WWUS75 KCYS 012017
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
117 PM MST TUE MAR 1 2016

...STRONG WINDS EXPECTED ONCE AGAIN FOR PORTIONS OF SOUTHEAST
WYOMING LATE TONIGHT AND WEDNESDAY...

WYZ107-109-115-118-020845-
/O.UPG.KCYS.HW.A.0012.160302T1800Z-160303T0300Z/
/O.EXB.KCYS.HW.W.0013.160302T1800Z-160303T0300Z/
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...RAWLINS...SINCLAIR...HANNA...LARAMIE...CHEYENNE
117 PM MST TUE MAR 1 2016

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...11 AM MST THROUGH 8 PM MST WEDNESDAY.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS 
  FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. THIS INCLUDES 
  INTERSTATE 80 BETWEEN RAWLINS AND CHEYENNE...AND MUCH OF 
  INTERSTATE 25 BETWEEN DOUGLAS AND THE COLORADO STATE LINE. 
  THERE WILL BE AN ENHANCED RISK FOR VEHICLE BLOWOVERS IN THESE 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ110-116-117-020845-
/O.EXT.KCYS.HW.W.0013.160301T2017Z-160303T0600Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
117 PM MST TUE MAR 1 2016

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST WEDNESDAY...

* TIMING...GUSTY WINDS BETWEEN 50 TO 60 MPH THIS AFTERNOON ARE
  EXPECTED TO INCREASE LATE THIS EVENING AND REMAIN STRONG AT
  TIMES THROUGH MUCH OF WEDNESDAY. WINDS MAY DIMINISH BRIEFLY
  AROUND SUNRISE WEDNESDAY BEFORE INCREASING AGAIN BY LATE
  MORNING.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 65
  MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS 
  FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. THE STRONGEST 
  WINDS WILL OCCUR ALONG INTERSTATE 80 NEAR ARLINGTON...AND THE 
  INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND CHEYENNE. THIS ALSO 
  INCLUDES BORDEAUX ALONG INTERSTATE 25 BETWEEN CHUGWATER AND 
  WHEATLAND. THERE IS AN ENHANCED RISK FOR VEHICLE BLOWOVERS IN 
  THESE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-020845-
/O.CON.KCYS.HW.W.0013.160302T0300Z-160303T0300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
117 PM MST TUE MAR 1 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
8 PM MST WEDNESDAY...

* TIMING...WINDS ARE EXPECTED TO INCREASE THROUGH LATE THIS
  AFTERNOON AND REMAIN STRONG THROUGH MUCH OF WEDNESDAY. WINDS MAY
  DIMINISH BRIEFLY AROUND SUNRISE WEDNESDAY BEFORE INCREASING
  AGAIN BY LATE MORNING.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES. THE STRONGEST WINDS WILL
  OCCUR NEAR BORDEAUX ALONG INTERSTATE 25 BETWEEN CHUGWATER AND
  WHEATLAND. THERE IS AN ENHANCED RISK FOR VEHICLE BLOWOVERS IN
  THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-054-055-020845-
/O.NEW.KCYS.WI.Y.0005.160302T1600Z-160303T0100Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
117 PM MST TUE MAR 1 2016

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST WEDNESDAY. 

* TIMING...WINDS WILL INCREASE QUICKLY WEDNESDAY MORNING WITH
  GUSTY WINDS CONTINUING THROUGH WEDNESDAY AFTERNOON. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH

* IMPACTS...MAINLY TO TRANSPORTATION. WINDS OVER 45 MPH MAY CREATE
  HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 29, 10:59 PM MST, 3 hours 18 minutes earlier.

Area forecast discussion, Feb 29, 10:59 PM MST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1059 PM MST MON FEB 29 2016

.UPDATE...
ISSUED AT 514 PM MST MON FEB 29 2016

HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. OCCASIONAL STRONG
WIND GUSTS WILL CONTINUE OVER THE NEXT FEW HOURS IN ASSOCIATION
WITH CONVECTIVE RAIN AND SNOW SHOWERS. COULD SEE A RANDOM GUST TO
AROUND 60 MPH...BUT IN GENERAL WIND WILL REMAIN BELOW HIGH WIND
THRESHOLDS. SHOWER ACTIVITY WHICH IS ALREADY DIMINISHING WILL
CONTINUE TO DECREASE AFTER SUNSET.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 339 PM MST MON FEB 29 2016

WEATHER THIS AFTERNOON HAS BEEN A CHALLENGE SO FAR TODAY. AT 3OO
PM...A DECENT SIZED LINE OF THUNDERSTORMS...SIMILAR TO A BOW
ECHO...IS PUSHING EAST SOUTHEAST ACROSS GOSHEN COUNTY EVEN THOUGH
DEWPOINTS ARE IN THE LOW TO MID 20S WITH TEMPERATURES IN THE 30S
AND 40S. WILL CONTINUE TO TRACK THIS FEATURE AS IT MOVES INTO
WESTERN NEBRASKA SINCE GUSTS UPSTREAM HAVE BEEN OVER 65 MPH NEAR
WHEATLAND. ELSEWHERE...VERY WINDY CONDITIONS HAVE OCCURRED ACROSS
SOUTHEAST WYOMING AND PORTIONS OF WESTERN NEBRASKA AS TWO
INDIVIDUAL COLD FRONTS PUSH ACROSS THE AREA. ONE FRONT IS
WEAKENING ALONG THE LARAMIE RANGE AT THIS TIME...WHILE THE
STRONGEST FRONT IS RAPIDLY MOVING SOUTHWARD ACROSS THE HIGH
PLAINS. BELIEVE THESE FEATURES ARE RESULTING IN STRONG LLVL SHEAR
IN AND JUST ABOVE THE BOUNDARY LAYER...WHILE LLVLS ARE VERY
UNSTABLE...PRODUCING LOCALLY STRONG WINDS AND ORGANIZED
THUNDERSTORM ACTIVITY. IN ADDITION...EVEN THOUGH HIGH
TEMPERATURES HAVE BEEN IN THE 50S TO AROUND 60 TODAY...RAINFALL
HAS QUICKLY CHANGED TO SNOW AS THESE TWO FRONTS MOVE ACROSS THE
AREA WITH WEBCAMS SHOWING VISIBILITY DOWN TO ONE QUARTER MILE AT
TIMES. THE PACIFIC TROUGH THAT IS RESPONSIBLE FOR THE WEATHER
TODAY IS STRONGER AND MORE DYNAMIC THAN MODELS HAVE SUGGESTED.
WILL KEEP THE HIGH WIND WARNING GOING FOR MOST OF THE WIND PRONE
AREAS BUT WILL CANCEL THE WARNING FOR THE BORDEAUX AREA SHORTLY AS
WINDS HAVE SHIFTED INTO THE NORTH AND ARE STARTING TO WEAKEN.
ISOLATED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING FURTHER
SOUTH BETWEEN SCOTTSBLUFF...TORRINGTON...AND SIDNEY NEBRASKA.
SMALL HAIL...STRONG WINDS UP TO 60 MPH...AND LOCALLY HEAVY
RAIN/SNOW IS EXPECTED. CONDITIONS ARE EXPECTED TO IMPROVE AROUND
SUNSET WITH ISOLATED THUNDERSHOWERS DISSIPATING.

MODELS ALL INDICATE PRECIPITATION WILL GRADUALLY DIMINISH FROM
WEST TO EAST TONIGHT AND EARLY TUESDAY AS THE UPPER LEVEL TROUGH
QUICKLY MOVES EAST OF THE FORECAST AREA. HIGH RES MODELS STILL
SHOW A FEW BANDS OF SNOW SHOWERS ALONG AND WEST OF THE LARAMIE
RANGE CONTINUING THROUGH LATE THIS EVENING...SO KEPT ISOLATED TO
SCATTERED SNOW SHOWERS IN THE FORECAST THROUGH MIDNIGHT. ON
TUESDAY...NORTH TO NORTHWEST FLOW IS EXPECTED ACROSS THE REGION
WITH DRY BUT WINDY CONDITIONS. TEMPERATURES WILL BE A LITTLE
COOLER WITH HIGHS IN THE LOW TO MID 40S WEST OF THE LARAMIE
RANGE...AND BETWEEN 45 TO 55 DEGREES ACROSS THE HIGH PLAINS.

FOR WEDNESDAY...MODELS ALL SHOW ANOTHER PROGRESSIVE UPPER LEVEL
TROUGH MOVING ACROSS THE PAC NORTHWEST LATE TUESDAY NIGHT...WITH
POTENTIALLY MORE WINDS WELL OUT AHEAD OF IT ACROSS SOUTHEAST
WYOMING. THIS SYSTEM WILL NEED TO BE MONITORED SINCE ANOTHER ROUND
OF STRONG WINDS...AND DAYTIME THUNDERSTORMS ARE POSSIBLE AHEAD OF
THE TROUGH AXIS. IN ADDITION...MODELS SHOW A STRENGTHENING 140
KNOT JET ALOFT AS THE SYSTEM MOVES ACROSS THE AREA. ANOTHER HIGH
WIND WIND EVENT IS POSSIBLE ACROSS SOUTHEAST WYOMING AND THE
PANHANDLE OF SOUTHERN NEBRASKA BEGINNING EARLY WEDNESDAY MORNING
AND LASTING INTO WEDNESDAY EVENING. HIGH WIND WATCHES MAY BE
NECESSARY ACROSS PORTIONS OF SOUTHEAST WYOMING SHORTLY WITH WIND
ADVISORIES ACROSS SOUTHERN NEBRASKA. ALL MODELS INDICATE DECENT
SUBSIDENCE AND DOWNSLOPE WINDS FURTHER WEST BEHIND THE COLD FRONT
AS IT MOVES THROUGH THE AREA...SO WOULD NOT BE SURPRISED IF SOME
OF THE STRONGER WINDS ARE OBSERVED OVER THE HIGH PLAINS AS WELL.
EXPECT WEDNESDAY TO BE SIMILAR TO TODAY TEMPERATURE WISE...WITH
LATE MORNING HIGHS IN THE 50S AND LOW 60S...RAPIDLY LOWERING INTO
THE 30S AND 40S LATE IN THE AFTERNOON.

.LONG TERM...THURSDAY THROUGH MONDAY...

A MOSTLY DRY PERIOD AS THE PROGRESSIVE PATTERN THAT THE REGION HAS
SEEN THRU MUCH OF FEBRUARY SHOWS SIGNS OF SLOWING. THIS SHOULD LEAD
TO MORE WIDESPREAD PRECIPITATION CHANCES INTO NEXT WEEK. IN THE
MEANTIME A TRANSITORY RIDGE WILL BE IN PLACE ON THURSDAY WHICH WILL
YIELD DRY...UNSEASONABLY MILD AND CONTINUED BREEZY CONDITIONS. THE
FLOW BEGINS TO BACK TO THE SOUTHWEST BY FRIDAY AS A STRONG TROUGH
SWINGS INTO THE ERN PACIFIC. THIS WILL MODERATE TEMPS A FEW DEGREES
AND DEPENDING ON WHETHER OR NOT THERE IS SHORTWAVE ENERGY EMBEDDED
WITHIN THIS SOUTHWEST FLOW AS A FEW 12Z MEDIUM RANGE MODELS
SUGGEST...PERHAPS SOME LIGHT MOUNTAIN SNOW. THE PATTERN CONTINUES TO
AMPLIFY OVER THE WEEKEND...WARMING TEMPS A FEW MORE DEGREES WITH
HIGHS REACHING WELL INTO THE 60S ACROSS THE ERN PLAINS...WITH 50S
WEST. WOULD NOT BE SURPRISED FOR A FEW 70 DEGREE HIGH TEMPS ACROSS
LOWEST ELEVATIONS EAST OF THE MOUNTAINS ON SUNDAY. ALONG WITH THE
WARM TEMPERATURES WILL COME INCREASING WINDS...WHICH WILL HEIGHTEN
FIRE WEATHER CONCERNS BY SUNDAY. THE FIRST SHORTWAVE FROM THE
UPSTREAM LONGWAVE TROUGH SHOULD ARRIVE IN TIME FOR THE BEGINNING OF
NEXT WEEK. 7 DAYS OUT...MODELS STILL DIFFER ON TIMING AND
STRENGTH...SO FOR NOW HAVE JUST MAINTAINED SMALL PRECIP CHANCES FOR
MONDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1054 PM MST MON FEB 29 2016

A FEW LINGERING LIGHT SNOW SHOWERS OVER FAR SOUTHEAST WYOMING AS
OF 06Z. SHOWER ACTIVITY SHOULD DISSIPATE BY 08Z. LOCALLY MVFR TO
IFR WITH ANY SNOW SHOWERS...OTHERWISE VFR ACROSS THE FORECAST AREA
TONIGHT. LIGHT WINDS ACROSS THE PLAINS TONIGHT WITH BREEZY
CONDITIONS ALONG AND WEST OF THE LARAMIE RANGE. WINDS WILL
INCREASE TUESDAY WITH GUSTS TO AROUND 40 MPH ALONG AND WEST OF THE
LARAMIE RANGE IN THE AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 239 PM MST MON FEB 29 2016

MINIMAL FIRE WEATHER CONCERNS THIS WEEK AS DAYTIME RELATIVE
HUMIDITIES WILL REMAIN ABOVE 20 TO 25 PERCENT. A PACIFIC
DISTURBANCE AND ASSOCIATED COLD FRONT WILL CONTINUE TO BRING VERY
WINDY CONDITIONS...RAIN/SNOW SHOWERS...AND ISOLATED THUNDERSTORMS
TO THE AREA THROUGH LATE THIS EVENING...ALONG WITH SLIGHTLY LOWER
TEMPERATURES ON TUESDAY. EXPECT WINDY CONDITIONS TO LAST THROUGH
MUCH OF THE UPCOMING WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

UPDATE...SML
SHORT TERM...TJT
LONG TERM...CAH
AVIATION...SML
FIRE WEATHER...TJT/GCC
Hazardous weather outlook, Feb 29, 7:41 PM MST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
741 PM MST MON FEB 29 2016

WYZ101>119-020245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
741 PM MST MON FEB 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-020245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
741 PM MST MON FEB 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Feb 29, 8:57 PM MST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
857 PM MST MON FEB 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
02/29/2016  M62 MPH          ALBANY             WY   MESONET

            THIS IS UPR203 BUFORW. SUSTAINED WIND 42 MPH.

1210 PM     NON-TSTM WND GST 14 WSW CHEYENNE         41.07N 105.04W
02/29/2016  M69 MPH          LARAMIE            WY   MESONET

            THIS IS SITE UPR226 EMKAY.

1210 PM     NON-TSTM WND GST 8 S CHUGWATER           41.64N 104.82W
02/29/2016  M58 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE BEAR CREEK.

&&

DDEAL
Local storm report, Feb 29, 9:19 PM MST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
919 PM MST MON FEB 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     NON-TSTM WND GST 10 WSW CHEYENNE         41.09N 104.97W
02/29/2016  M58 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE MP 353.0. SUSTAINED WIND 37 MPH.

1215 PM     NON-TSTM WND GST 16 WSW CHEYENNE         41.06N 105.08W
02/29/2016  M55 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE OTTO ROAD. SUSTAINED WIND 43 MPH.

1215 PM     NON-TSTM WND GST PINE BLUFFS             41.18N 104.07W
02/29/2016  M56 MPH          LARAMIE            WY   AWOS

            SUSTAINED WIND 40 MPH.

&&

DDEAL
Local storm report, Feb 29, 9:54 PM MST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
954 PM MST MON FEB 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     NON-TSTM WND GST LARAMIE                 41.31N 105.58W
02/29/2016  M60.00 MPH       ALBANY             WY   ASOS

0553 PM     NON-TSTM WND GST LARAMIE                 41.31N 105.58W
02/29/2016  M59.00 MPH       ALBANY             WY   ASOS

&&

DDEAL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:17 AM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte44 hr

Nearby

High Wind Watches in Wyoming, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.